Louisiana, 2019

Tornadoes and Flash Flooding in Louisiana, May 19 to 21, 2019

May 19 to 21, 2019 · NWS LCH · 26 events in 12 counties and zones

A cold front moved into the region and stalled on the 19th. Multiple short waves moved across the region during the time causing severe weather and tornadoes.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$434,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A cold front moved into the region and stalled on the 19th. Multiple short waves moved across the region during the time causing severe weather and tornadoes. A strong area of low pressure developed on the boundary by the 21st causing coastal flooding before the front finally pushed deeper into the gulf.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 19, 12:57 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, May 19, 12:57 AM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
157 AM CDT Sun May 19 2019

.UPDATE...Tornado Watch 191 now in effect for central Lousiana
thru 10 AM CDT.

&&

.PREV DISCUSSION... /issued 1212 AM CDT Sun May 19 2019/

DISCUSSION...
06Z TAFS

AVIATION...
The anticipated line of thunderstorms has begun moving into the
area. The timing for the most significant impacts are outlined in
TEMPO groups at corresponding terminals. Periods of strong winds,
frequent lightning and visibility reducing heavy rainfall will
accompany some storms through the morning. Short range guidance
has recently been indicating that the line of storms will weaken
substantially by mid morning as it approaches LFT and ARA so only
included VCTS from mid morning through the early afternoon at
these terminals.

MVFR ceilings will prevail at all terminals through much of the
morning although some fluctuation between VFR and MVFR is expected
based on the proximity of the ongoing convection. VFR conditions
will prevail from mid afternoon through the end of the taf period. Moderate
southerly winds will continue through much of the day before
becoming light late this evening.

Jones

PREV DISCUSSION... /issued 1030 PM CDT Sat May 18 2019/

UPDATE...
Updated hazard grids and forecast for southeast Texas to add
Tornado Watch number 190 issued by SPC until 4 am local that will
include Hardin, Tyler, Jasper, and Newton Counties.

Rua

PREV DISCUSSION... /issued 917 PM CDT Sat May 18 2019/

UPDATE...
Latest water vapor imagery shows a mid level short wave from
Oklahoma down into Central Texas moving to the east. This short
wave will be moving into a very moist air mass as 30-40 knot low
level jet pumping in Gulf moisture with PWAT up to near 1.75
inches on the 19/00Z KLCH upper air sounding. There has been a bit
of a cap in place, and the latest sounding still has a notion of
this at 70H or 10K feet. However, lift from the short wave should
be able to get at-least some shower activity going and area radars
are showing an increase in the shower activity over Southeast
Texas during the past half hour or so.

Clusters of strong to severe storms are noted mainly northwest of
the forecast area, and that is the question for the overnight as
to if this activity will congeal into a linear mcs and how far
south the strong activity will get. Latest runs of the HRRR and
consensus of other short term guidance, does show activity to the
northwest and west coming together in a linear fashion before
midnight, then strongest activity moving into and across the
northern zones during the overnight, with best pops and risk of
any strong thunderstorms mainly in upper Southeast Texas, and
staying mainly north of the highway 190 corridor as it moves into
Louisiana.

Therefore, will reflect this in the first period for the
forecast, with best rain chance, rainfall amounts, and mention of
strong to severe over the northern zones. The main risk hazards
for the storms will be straight-line winds and cloud to ground
lightning.

Otherwise, remainder of the forecast is on track.

Rua

PREV DISCUSSION... /issued 658 PM CDT Sat May 18 2019/

DISCUSSION...
00Z TAFS

AVIATION...
Scattered showers will continue to move from south to north across
the area this evening in advance of a line of strong to severe
thunderstorms that is expected to move into the area late tonight
into Sunday morning. The most likely time of impact at each of the
terminals is highlighted in their respective TEMPO groups.
Visibility reducing heavy rainfall and locally strong winds will
accompany this line storms as they move through the terminals.

MVFR ceilings will prevail through the night at BPT and LCH with
VFR ceilings lowering to MVFR at AEX, LFT and ARA later this
evening. Southerly winds will relax somewhat overnight, but gusts
up to 20 knots will remain possible.

Behind the line of storms, scattered showers will continue through
the morning at BPT, LCH and AEX and through early afternoon at LFT
and ARA. However, ceilings are expected to lift to VFR. Winds will
moderate through the afternoon as the pressure gradient begins to
relax.

Jones

PREV DISCUSSION... /issued 315 PM CDT Sat May 18 2019/

DISCUSSION...
Strong onshore flow is noted today, with southerly winds gusting
in the 20 to 30 mph range. Winds should relax over land after
sunset this evening. Not much activity so far on the radar, just a
few showers noted across southeast Texas and parts of southwest
and central Louisiana. This activity should increase later
tonight. Per SPC, there is a chance for strong to severe storms in
the southeast Texas and parts of central and southwest Louisiana,
where damaging winds, large hail, and isolated tornadoes are all
possible. With these nighttime events, everyone should think of
ways to receive weather warnings while they are asleep.

Thanks to an upper level disturbance, Sunday morning will
continue scattered to numerous showers and thunderstorms across
the entire region, before tapering off as we go through the
afternoon into the evening. SPC has only a marginal or 5 percent
chance for strong to severe storms on Sunday.

Monday will be dry, and there will be a small chance for showers
and thunderstorms on Tuesday as another upper level disturbance
moves north of our region. The remainder of the week looks dry
until Friday when another upper level system gives us a small
chance for storms.

Temperature-wise, we look to be near normal for the entire
forecast period for high temperatures, while we run 5 degrees
above normal for low temperatures thanks to the persistent
southerly flow.

MARINE...
South to southeast winds of 15 to 20 knots will continue through
the overnight hours, so have a small craft advisory in place. Will
need to re-evaluate later tonight to see if winds relax after
sunrise as we currently have in the forecast.

Tides are running a little over a foot above normal. Not enough
for a coastal flood advisory, but this will also be monitored as
we approach high tide tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  86  72  88  73 /  80  10  20  10
LCH  84  74  86  76 /  20  10  10  10
LFT  86  74  89  74 /  80  10  10  10
BPT  85  74  85  76 /  20  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ450-452-
     455-470-472-475.

     Small Craft Exercise Caution until 7 AM CDT this morning for
     GMZ430-432-435.

&&

PUBLIC...23
Hazardous weather outlook, May 18, 2:25 PM CST, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
325 PM CDT Sat May 18 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
191100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
325 PM CDT Sat May 18 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight

There is a slight to elevated threat for strong to severe storms
late tonight in parts of southeast Texas and southwest and central
Louisiana. Damaging winds, large hail, and isolated tornadoes are
all possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a marginal risk for strong to severe storms on Sunday
across most of our forecast area. The threat will diminish by
Sunday evening.

There is a small chance for thunderstorms on Tuesday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

GMZ430-432-435-450-452-455-470-472-475-191100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
325 PM CDT Sat May 18 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight

Strong southerly flow necessities a small craft advisory for the
coastal waters and exercise caution for coastal lakes and bays.
There will also be scattered showers and thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered showers and thunderstorms on Sunday will dissipate by
Sunday evening. There is a small threat for thunderstorms on
Tuesday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

In the hours before

Special weather statement, May 18, 11:28 PM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1228 AM CDT Sun May 19 2019

TXZ180-259-190600-
Northern Jasper-Tyler-
1228 AM CDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TYLER AND CENTRAL
JASPER COUNTIES...

At 1228 AM CDT, a strong thunderstorm was located near Warren, moving
northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Warren, Town Bluff, Spurger, Ivanhoe and Hillister.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3056 9437 3062 9444 3070 9447 3089 9420
      3079 9412 3064 9405
TIME...MOT...LOC 0528Z 235DEG 27KT 3066 9436

TWH
Special weather statement, May 18, 11:33 PM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1233 AM CDT Sun May 19 2019

TXZ180-259-190600-
Northern Jasper-Tyler-
1233 AM CDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL TYLER AND
NORTHWESTERN JASPER COUNTIES...

At 1233 AM CDT, a strong thunderstorm was located over Rockland,
moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Rockland.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 400 AM CDT for southeastern
Texas.

LAT...LON 3104 9444 3109 9416 3095 9417 3093 9444
      3103 9445
TIME...MOT...LOC 0533Z 242DEG 24KT 3098 9439

TWH
Local storm report, May 19, 12:59 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 AM CDT SUN MAY 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             KIRBYVILLE              30.66N 93.90W
05/19/2019  E1.00 INCH       JASPER             TX   BROADCAST MEDIA

            BROADCAST MEDIA SHARED PHOTO OF QUARTER SIZED HAIL.

&&

TWH
Special weather statement, May 19, 1:16 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
216 AM CDT Sun May 19 2019

LAZ027-030-TXZ259-260-190800-
Beauregard-Vernon-Northern Newton-Northern Jasper-
216 AM CDT Sun May 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BEAUREGARD
AND WESTERN VERNON PARISHES...NEWTON AND EAST CENTRAL JASPER
COUNTIES...

At 216 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Mayflower to near Bivens. Movement
was east at 45 mph.

Winds in excess of 40 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Leesville, Newton, Rosepine, Merryville, Anacoco, Singer, De Ridder,
Toledo Bend Dam, Bon Weir, Burkeville, Fort Polk, Deridder, New
Llano, Bivens, Mayflower, Harrisburg, Junction, Stringtown,
Farrsville and Burr Ferry.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3131 9326 3070 9316 3059 9372 3077 9390
      3108 9392 3118 9365 3118 9360 3117 9358
      3119 9355 3121 9355
TIME...MOT...LOC 0716Z 263DEG 39KT 3110 9367 3067 9362

TWH
Special weather statement, May 19, 1:36 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
236 AM CDT Sun May 19 2019

LAZ028-190815-
Rapides-
236 AM CDT Sun May 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RAPIDES
PARISH...

At 236 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 12 miles north of Ball to near Hutton.
Movement was southeast at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Alexandria, Pineville, Boyce, Lena, Alexandria International Airport,
Ball, Deville, Libuse, Tioga, Timber Trails, Esler Regional Airport,
Clifton, Flatwoods, Kingsville, Kolin, Gardner, Holloway, Paradise
and Woodworth.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3149 9270 3150 9268 3145 9271 3145 9268
      3140 9269 3140 9267 3139 9266 3148 9220
      3147 9216 3141 9215 3135 9207 3130 9216
      3133 9219 3133 9222 3125 9223 3113 9255
      3135 9296 3137 9295 3137 9292 3152 9272
TIME...MOT...LOC 0736Z 299DEG 28KT 3159 9244 3135 9295

TWH
Special weather statement, May 19, 1:59 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
259 AM CDT Sun May 19 2019

LAZ030-190830-
Beauregard-
259 AM CDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEAUREGARD PARISH...

At 259 AM CDT, a strong thunderstorm was located near Singer, moving
northeast at 30 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Singer and Deridder.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3059 9355 3068 9359 3085 9333 3063 9321
TIME...MOT...LOC 0759Z 241DEG 26KT 3065 9351

TWH

The radar

The Ft Polk radar (KPOE), 66 km away, was scanning. The volume nearest the first event began at 08:16 UTC.

Open the radar archive at this moment

Event by event

8 tornado, 7 thunderstorm wind, 4 hail, 4 coastal flood, 3 flash flood. Local standard time, as filed.

Tornado, Beauregard

When
May 19, 2:14 AM CST to 2:18 AM CST
Where
Beauregard County, 3.65 mi N of Singer to 3.73 mi SW of Carson
Rating
EF1
Path length
2.91 mi
Path width
600 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
30.703, -93.416

A tornado touched down in a wooded area west of Highway 27 and crossed Hwy 27 near Bob Cooley Road where numerous pine trees were snapped or uprooted. Additional pine trees were snapped along the southern end of Mitchell Loop. Max estimated wind was 105 mph.

Tornado, Beauregard

When
May 19, 2:19 AM CST to 2:24 AM CST
Where
Beauregard County, 3.83 mi WSW of Carson to 2.28 mi WNW of Carson
Rating
EF1
Path length
2.6 mi
Path width
800 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
30.727, -93.379

A tornado formed northwest of the first Singer tornado along LA Highway 27 on the north end of Mitchell Loop. This tornado damaged several mobile homes and barns along Jim West Road. Numerous pine trees were snapped or uprooted. Max winds were estimated at 105 mph.

Tornado, Beauregard

When
May 19, 2:26 AM CST to 2:30 AM CST
Where
Beauregard County, 2.41 mi NW of Carson to 1.19 mi SW of De Ridder Arpt
Rating
EF1
Path length
2.67 mi
Path width
250 yd
Property damage
$7,000
Reported by
NWS Storm Survey
Coordinates
30.777, -93.345

A tornado formed in Beauregard Parish snapping trees along Pine Ridge Road. The tornado dissipated near Graybow Road on the south side of the DeRidder Airport. Max estimated winds were 105 mph.

Tornado, Allen

When
May 19, 3:40 AM CST to 3:47 AM CST
Where
Allen County, 1.96 mi W of Elizabeth to 2.8 mi NW of Elizabeth
Rating
EF1
Path length
2.26 mi
Path width
50 yd
Property damage
$7,000
Reported by
NWS Storm Survey
Coordinates
30.866, -92.833

A tornado touched down three miles west of Elizabeth and paralleled Buddy Doyle Road (Allen parish RD 169) snapping numerous softwood trees and tearing shingles off of a home. The tornado crossed hwy 10 before dissipating in a field. Max estimated winds were 95 mph.

Tornado, Allen

When
May 19, 4:03 AM CST to 4:14 AM CST
Where
Allen County, 2.65 mi ESE of Ward to 1.46 mi ESE of Ward
Rating
EF1
Path length
1.3 mi
Path width
900 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
30.709, -92.662

A tornado touched down along Deshotel road where it snapped numerous softwood trees and power poles. Some of these trees fell on homes causing roof damage. The tornado crossed Ward road and moved through a field snapping additional trees. The tornado crossed HWY 372 before dissipating in a nearby field. Max estimated winds were 105 mph.

Tornado, Evangeline

When
May 19, 4:42 AM CST to 4:43 AM CST
Where
Evangeline County, 2.13 mi SE of Mamou to 1.98 mi SSE of Mamou
Rating
EF0
Path length
0.23 mi
Path width
50 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
30.604, -92.400

A tornado briefly touched down along Gradney Lane. The storm pulled a manufactured home off of its blocks and into the intersection of Gradney Lane and L'anse Meg Road. The tornado crossed L'anse Meg Road before dissipating in a nearby field. Max estimated winds were 90 mph.

Tornado, Evangeline

When
May 19, 4:47 AM CST to 5:06 AM CST
Where
Evangeline County, 2.18 mi WSW of Pt Blue to 2.95 mi WSW of Grand Prarie
Rating
EF1
Path length
9.07 mi
Path width
400 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
30.610, -92.335

A tornado touched down in a field just north of Wagon Trail Road and then began moving towards the ENE paralleling Perron Road. In addition to snapped trees and tree limbs, the tornado caused damage to several residences in the Point Blue community, removing the roof of one house and severely damaging others. The tornado then advanced towards the ENE moving through the Belair Cove community, destroying one manufactured home and flipping another nearby on Mars Rice Road. The tornado continued towards the ENE eventually dissipating after crossing HWY 167.

Tornado, Evangeline

When
May 19, 4:50 AM CST to 4:59 AM CST
Where
Evangeline County, 1.28 mi WNW of Ville Platte to 1.68 mi SSW of Tate Cove
Rating
EF1
Path length
2.46 mi
Path width
600 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
30.684, -92.291

A tornado touched down on the southern end of Ville Platte south of West Hickory St. The tornado then crossed Main St and W LaSalle Street snapping numerous trees and power poles. The tornado then paralleled Tate cove road continuing to snap trees before dissipating near the intersection of Tate Cove and Theophile Road. Max wind speed was estimated at 90 mph.

Thunderstorm Wind, Acadia

When
May 19, 5:05 AM CST
Where
Acadia County, 2.26 mi SW of Church Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
30.380, -92.250

Power lines down along Highway 35 and Pointe Noire Road.

Thunderstorm Wind, St. Landry

When
May 19, 5:10 AM CST
Where
St. Landry County, 2.07 mi N of Shuteston
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
30.460, -92.100

Large trees down along Highway 182 near the Bellevue Cemetery.

Thunderstorm Wind, St. Landry

When
May 19, 5:12 AM CST
Where
St. Landry County, 1.92 mi ENE of Plaquemine Pt
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.490, -92.120

Large tree down and blocking both ends of Sugar Mill Road.

Thunderstorm Wind, Acadia

When
May 19, 5:30 AM CST
Where
Acadia County, 2.98 mi W of Rayne
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
30.230, -92.320

The emergency manager reported a roof blown off a residence between Crowley and Rayne along Highway 90.

Thunderstorm Wind, Acadia

When
May 19, 5:45 AM CST
Where
Acadia County, 0.6 mi E of Church Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
30.400, -92.210

A tree was blown down onto a house on Huckaby Street in Church Point.

Flash Flood, Beauregard

When
May 19, 6:00 AM CST to 7:00 AM CST
Where
Beauregard County, 0.69 mi S of Ragley to 7.57 mi S of Fulton
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
30.510, -93.230

Highway 171 south of the Ragley overpass was flooded for a time during heavy rain.

Flash Flood, Calcasieu

When
May 19, 6:00 AM CST to 7:00 AM CST
Where
Calcasieu County, 1.19 mi E of Gillis to 6.22 mi N of Araret
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
30.370, -93.180

North Perkins Ferry Road and other roads in Gillis were flooded during heavy rainfall.

Thunderstorm Wind, Lafayette

When
May 19, 6:00 AM CST
Where
Lafayette County, 1.19 mi W of (Lft)lafayette Rgnl
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
30.200, -92.000

KLFT recorded a wind gust of 54 knots.

Thunderstorm Wind, Iberia

When
May 19, 6:31 AM CST
Where
Iberia County, 2.16 mi NNW of Morbihan
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.060, -91.780

Uprooted trees and downed power lines were reported along Daspit Road.

Hail, Vernon

When
May 19, 1:44 PM CST
Where
Vernon County, 2.39 mi SSE of Rosepine
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
30.890, -93.260

An off duty NWS employee relayed a picture from his home of various sized hail. The largest were around ping pong ball size.

Hail, Beauregard

When
May 19, 1:51 PM CST
Where
Beauregard County, 0.59 mi W of De Ridder
Measured
1.25 in hail
Reported by
Public
Coordinates
30.850, -93.290

Multiple reports of hail ranging from around half dollar to quarter size in DeRidder.

Hail, Beauregard

When
May 19, 1:55 PM CST
Where
Beauregard County, 1.5 mi NNW of De Ridder
Measured
1.25 in hail
Reported by
Public
Coordinates
30.870, -93.290

Hail larger than 1 inch in diameter was reported north of DeRidder.

Hail, Beauregard

When
May 19, 2:05 PM CST
Where
Beauregard County, 1.5 mi SSW of De Ridder
Measured
1 in hail
Reported by
Public
Coordinates
30.830, -93.290

Hail to one inch was reported on Graybow Road.

Flash Flood, Beauregard

When
May 19, 2:50 PM CST to 3:50 PM CST
Where
Beauregard County, 4.26 mi NNW of De Ridder Arpt to 5.01 mi ESE of De Ridder Arpt
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
30.889, -93.352

Numerous streets in DeRidder flooded and were impassable.

Coastal Flood, East Cameron

When
May 21, 5:54 AM CST to 7:54 AM CST
Where
East Cameron forecast zone
Reported by
C-MAN Station
Coordinates
29.847, -93.199 (the zone’s center; the record gives no point)

The tide gauge at Cameron rose to 2.04 MHHW at 6:54 CST. This put around 1 foot of water over Highway 82 near the courthouse.

Coastal Flood, Vermilion

When
May 21, 8:06 AM CST to 10:06 AM CST
Where
Vermilion forecast zone
Reported by
Other Federal Agency

The water level at Freshwater Lock hit 2.52 MHHW.

Coastal Flood, Calcasieu

When
May 21, 10:06 AM CST to 12:06 PM CST
Where
Calcasieu forecast zone
Reported by
C-MAN Station

Strong south winds drove water levels up along the Calcasieu River. The water level at Lake Charles reached 2.52 MHHW.

Coastal Flood, St. Mary

When
May 21, 10:48 AM CST to 12:48 PM CST
Where
St. Mary forecast zone
Reported by
C-MAN Station

Pictures posted to social media showed water around 1 foot deep across many roads around Cypremort Point. The water level at AMRL1 reached up to 2.24 MHHW.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Coastal Flood
Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2019Every state in 2019This day in weather historyThe tornado archive for Louisiana, 2019Warnings in Louisiana, May 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829637, 829639, 829640, 829641, 829642, 829643, 829932, 829644, 829645, 829646, 829647, 829648, 829649, 829631, 829633, 829651, 829650, 829635, 829636, 829927, 829928, 829634, 829934, 829936, 829935, 829937.